Alert archive / Montana / High Wind Watches in 2015

High Wind Watch 9, NWS Great Falls, MT

March 30, 2015

NWS Great Falls, MT issued this high wind watch at Mar 30, 2015, 2:41 PM MDT. It took effect at Mar 31, 2015, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2015, 2:41 PM MDT (20:41 UTC)
In effect from
Mar 31, 2015, 12:00 PM MDT
Expired
Mar 31, 2015, 3:39 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WWUS75 KTFX 302041
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
241 PM MDT MON MAR 30 2015


MTZ009-311100-
/O.NEW.KTFX.HW.A.0009.150331T1800Z-150401T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
241 PM MDT MON MAR 30 2015

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE TUESDAY NIGHT. 

* TIMING AND MAIN IMPACT: WEST WIND WILL STRENGTHEN TUESDAY
  MORNING AND BECOME VERY STRONG BY NOON. TRAVEL COULD BE
  HAZARDOUS FOR THOSE DRIVING HIGH PROFILE VEHICLES.

* WINDS: 30 TO 40 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
388 
WWUS75 KTFX 310939
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
339 AM MDT TUE MAR 31 2015

MTZ009-312200-
/O.UPG.KTFX.HW.A.0009.150331T1800Z-150401T1200Z/
/O.NEW.KTFX.HW.W.0010.150331T1800Z-150401T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
339 AM MDT TUE MAR 31 2015

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM MDT
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WIND WILL STRENGTHEN TUESDAY
  MORNING AND BECOME VERY STRONG BY NOON. TRAVEL WILL BE HAZARDOUS
  FOR THOSE DRIVING HIGH PROFILE VEHICLES.

* WINDS: 40 MPH WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 30, 11:30 AM MDT, 3 hours 11 minutes earlier.

Area forecast discussion, Mar 30, 11:30 AM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1130 AM MDT Mon Mar 30 2015

Updated Aviation Discussion

.UPDATE...

Today...High pressure will continue over the zones today and the
region will remain dry with temps above normals. Surface winds will
become gusty this afternoon with afternoon heating but strong winds
are not expected. Updated to freshen sky cover and wind. Also added
thunderstorms to eastern portions of CWA Tuesday afternoon and
evening. Zelzer

&&

.AVIATION...
UPDATED 1730Z.
Broad upper level high pressure ridge over the Northern Rockies will
maintain dry and stable conditions over the region through Tuesday
morning with VFR conditions prevailing. Surface winds will become
somewhat gusty this afternoon across the north-central MT Plains.
Hoenisch

&&

.FIRE WEATHER...
Near record warm temperatures, low relative humidity and gusty west
to southwest winds are expected Tuesday afternoon ahead of a cold
front. In addition, there is a slight chance of thunderstorms,
mainly south and east of a line from Great Falls to Havre. Winds
will shift to the West-Northwest and remain gusty as the front
passes Tuesday evening with slow improvement in humidity late
Tuesday evening. The combination of very warm and dry conditions
along with gusty winds and potential for isolated lightning could
create a period of critical fire weather conditions Tuesday
afternoon and evening. Hoenisch

&&

.PREV DISCUSSION...
/ISSUED 540 AM MDT Mon Mar 30 2015/
Monday through Wednesday...Warm and Dry conditions will dominate
the start of the work week as an upper level ridge slowly moves
over the area. Winds will be breezy at times today...mainly in the
afternoon. An approaching shortwave trough will bring gusty winds
ahead of it on Tuesday along with a cold front that will bring
another round of moisture to the area Tuesday evening. This will
effectively signal a change to more seasonal cooler and wetter
conditions going forward with showers persisting through
Wednesday. There is a potential for wind highlites Tuesday Night
mainly along the Rocky Mountain Front. Confidence is not great at
this time so will hold off for the time being. Suk

Wednesday night through Monday...Medium range period opens with an
upper trof exiting the area to the east. Isolated snow showers will
continue overnight Wednesday. By Thursday, a moist and somewhat
unstable northwest flow aloft returns and scattered showers will
develop over the area by afternoon. Precipitation amounts will be on
the light side across the plains and the highest amounts will be
confined to the mountains of southwest Montana. Upper ridging builds
over the area Friday and Saturday bringing generally dry
conditions though isolated showers will be possible over the high
country of southwest Montana. Easter Sunday finds another upper trof
approaching western Montana. The models are leaning toward scattered
rain and/or snow showers for Sunday and Monday. At this point in
time, have kept PoPs low for this weekend event and will await
forthcoming model runs to further clarify the event. Temperatures
will remain near or slightly above seasonal averages through the
period.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  68  45  71  35 /   0   0  20  30
CTB  65  42  62  34 /   0   0  10  40
HLN  70  41  68  34 /   0   0  20  30
BZN  69  35  74  28 /   0   0  30  40
WEY  58  28  61  17 /   0   0  20  40
DLN  68  40  70  29 /   0   0  20  40
HVR  69  37  72  35 /   0   0  20  30
LWT  67  42  75  35 /   0   0  20  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:00 PM MDTRed Flag WarningTFXBlaine, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 6 more32 hr

Nearby

High Wind Watches in Montana, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.